Illinois, 2007

Flooding in Illinois, March 30 to 31, 2007

March 30 to 31, 2007 · NWS PAH · 2 events in 2 counties and zones

Moderate to heavy rainfall in the middle and upper portions of the Wabash Valley sent the river above flood stage once again.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PAH wrote it up.

Moderate to heavy rainfall in the middle and upper portions of the Wabash Valley sent the river above flood stage once again.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 29, 6:41 PM CST, 6 hours 19 minutes earlier.

Area forecast discussion, Mar 29, 6:41 PM CST, 6 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
741 PM CDT THU MAR 29 2007

.UPDATE...

PLAN ON REMOVING POPS FOR THE REST OF THE NIGHT. NEITHER THE
RUC NOR THE NAM 12KM SUPPORT CONVECTION OVERNIGHT. WHAT FIRED
UP TODAY WAS LIKELY DIURNAL IN NATURE. ALSO...WE MAY HAVE TO
CONTEND WITH A LITTLE FOG TONIGHT. SO WILL MENTION PATCHY
FOG FOR THE OVERNIGHT HOURS. WE WILL UPDATE THE HWO TO REMOVE
THE MENTION OF STORMS TONIGHT. WE WILL ALSO REMOVE THE MENTION
OF RIVER FLOODING...AS THE LATEST CREST FORECASTS ARE LOWER.

&&

.PREV DISCUSSION... /ISSUED 213 PM CDT THU MAR 29 2007/

A DIFFUSE SFC FRONTAL BOUNDARY EXISTED ACROSS THE PAH FCST AREA
UNDER MID LEVEL RIDGING TODAY...INDICATED BY LIGHT ERLY WINDS IN
SRN IL/SWRN IND AND WINDS WITH A MORE SRLY COMPONENT AND SLIGHTLY
HIGHER DEWPOINTS TO THE SW OF THERE. HOWEVER...THE EXISTING SHOWER
ACTIVITY OVER SRN IL...AND EVEN SOME LIGHTNING ACTIVITY TO OUR
WEST IN THE MO OZARK FOOTHILLS...SEEMS TO BE THE RESULT OF MAINLY
DIURNAL INSTABILITY AND TERRAIN INFLUENCE. THIS ACTIVITY MAY HANG
ON FOR A WHILE IN THE EVENING UNTIL THE BOUNDARY LAYER COOLS.

THE DIFFUSE BOUNDARY IS EXPECTED TO MOVE BACK TO THE NE OVERNIGHT
AND THE REGION WILL REMAIN UNDER A MOIST SRLY FLOW THROUGH SAT. WE
COULD HAVE MORE PATCHY DENSE FOG TONIGHT WITH SOME LINGERING
MOISTURE AND LIGHT WINDS DESPITE THE INCREASED SUNSHINE TODAY. MORE
DIURNAL SHOWERS/TSTMS ARE POSSIBLE IN THE WEAK ATMOSPHERIC FLOW ON
FRI. THERE IS A BIG DIFFERENCE BETWEEN THE MAV/MET POP GUIDANCE...
AND BASED ON TODAY/S EXPERIENCE OF LIMITED COVERAGE OF SHOWERS/
TSTMS...THE TENDENCY WILL BE TO ERR ON THE LIGHT /MET/ SIDE FOR THE
FRI POPS. THIS TREND WAS ALREADY INITIALIZED BY THE MIDNIGHT SHIFT.
FOR SAT...A DIGGING MID LEVEL TROF WILL HAVE MADE ITS WAY INTO THE
NRN PLAINS AS A CLOSED LOW. A SFC COLD FRONT WILL ACCOMPANY THIS
FEATURE ON SAT AFTN/EVE...KICKING OFF SHOWER/TSTM ACTIVITY ACROSS
THE FCST AREA. LIMITING FACTORS FOR SEVERITY APPEAR TO BE
INSTABILITY...DIRECTIONAL SHEAR AND OVERALL MOISTURE THROUGH THE
COLUMN. CONVECTION ACROSS THE SRN MS RIVER VALLEY...WHICH IS
OUTLOOKED BY SPC...MAY ROB OUR AREA OF SOME OF THE MOISTURE. THE
RAIN AND EVEN THE CLOUDS SHOULD CLEAR OUT RAPIDLY OVERNIGHT...MAKING
SUNDAY A BREEZY BUT DRY DAY EXCEPT FOR PERHAPS A SHOWER EARLY IN THE
PENNYRILE REGION OF KY. NOT MUCH COOL AIR WILL BE BEHIND THIS FRONT.

THE LATEST MED RANGE MODEL RUNS SEEM TO BE IN MUCH BETTER AGREEMENT
TODAY FOR THE EXTENDED PERIOD OF THE FCST. IN THE FAST NRN STREAM
FLOW...ANOTHER SHORTWAVE TROF IS PROGGED TO MOVE EAST BY TUE ACROSS
THE NRN TIER OF STATES AND BRING A SFC LOW AND COLD FRONT THROUGH
THE PAH FCST AREA. AHEAD OF THE FRONT ON TUE AFTN...IN THE BREEZY
WARM ADVECTION ZONE...SKIES SHOULD BE RELATIVELY FREE OF CLOUDS. THE
INSOLATION SHOULD ASSIST IN HEATING THE LOW LEVELS OF THE
ATMOSPHERE. ATTM...THE FROPA SHOULD BE TUE AFTN/EVE...PROVIDING
ENOUGH LOW LEVEL FORCING FOR SOME SUBSTANTIAL THUNDERSTORM
DEVELOPMENT...ENHANCED BY DECENT INSTABILITY AND WINDS ALOFT. ON THE
BACKSIDE OF THE SYSTEM HIGH SFC PRESSURE SHOULD PROVIDE DRY AND NEAR
SEASONABLE CONDITIONS THROUGH THE END OF THE FCST PERIOD.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
MO...NONE.
IL...NONE.
IN...NONE.
&&
Hazardous weather outlook, Mar 29, 6:59 PM CST, 6 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
759 PM CDT THU MAR 29 2007

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-301000-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
759 PM CDT THU MAR 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS FRIDAY THROUGH EARLY SUNDAY.
FRIDAY...THE BEST CHANCE OF STORMS WILL BE FROM MIDDAY THROUGH
EARLY EVENING. ISOLATED STRONG STORMS CAPABLE OF HEAVY RAIN...GUSTY
WINDS AND DANGEROUS LIGHTNING WILL BE POSSIBLE. THE BEST CHANCE OF
SEVERE STORMS WILL LIKELY BE ASSOCIATED WITH A COLD FRONT THAT IS
FORECAST TO MOVE ACROSS THE REGION SATURDAY NIGHT.

THERE IS ANOTHER CHANCE OF THUNDERSTORMS TUESDAY. IT APPEARS THERE
IS AT LEAST A SLIGHT CHANCE OF ISOLATED STRONG TO SEVERE STORMS WITH
A COLD FRONT FORECAST TO MOVE SOUTHEAST ACROSS THE AREA ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD CONTINUE TO MONITOR THE LATEST OUTLOOKS AND
FORECASTS. SHORT NOTICE ACTIVATION COULD BE REQUESTED IF IT APPEARS
CONDITIONS WILL BECOME FAVORABLE FOR SEVERE THUNDERSTORMS.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 flood. Local standard time, as filed.

Flood, Wabash

When
March 30, 1:00 AM CST to March 31, 11:59 PM CST
Where
Wabash County, Mt Carmel
Cause
Heavy Rain
Reported by
Unknown
Coordinates
38.420, -87.770

Minor flooding of fields and woodlands occurred along the shore of the Lower Wabash River. A few local river roads were closed. Most oil field production stopped except for pumps mounted on substructures. At Mount Carmel, where flood stage is 19 feet, the river crested at 22.67 feet on the 2nd of April.

Flood, White

When
March 31, 7:00 AM CST to 11:59 PM CST
Where
White County, Maunie
Cause
Heavy Rain
Reported by
Unknown
Coordinates
38.030, -88.050

Minor flooding of lowland fields and woodlands occurred near the Wabash River. At New Harmony, Indiana, the river rose above flood stage on the last day of the month.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2007Every state in 2007This day in weather historyWarnings in Illinois, March 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18424, 18510.